High-Sensitive Troponin I and Re-Hospitalization in Patients With Decompensated Congestive Heart Failure
Keywords: Decompensated heart failure, Troponin I, Hospitalization
AbstractPatients with heart failure (HF) are frequently admitted for episodes of decompensation. Cardiac troponins are easily accessible biomarkers role of which for risk stratification of re-hospitalization among HF patients is less certain. We aimed to evaluate high-sensitive cardiac troponin I (hs-cTnI) levels among re-hospitalized patients with decompensated heart failure (D-HF). Consecutive subjects admitted with D-HF to 2 hospitals in Tehran, during the year 2014 were recruited. Excluded ones were patients with a suspected acute coronary syndrome or myocarditis/pericarditis, those with cardiopulmonary resuscitation/DC shock delivery, or major complications during or after hospitalization. Along with echocardiography parameters, level of hs-cTnI was checked at the first hour of hospitalization and 3 months after discharge. The patients were then categorized according to having or not having re-hospitalization during 3 months post discharge. A total of 97 patients were finally recruited. Among re-hospitalized patients, Left ventricular (LV) ejection fraction was significantly lower (38±14 % vs. 50 ± 12%; P=0.001), and LV end-systolic dimension was significantly higher (44±9 mm vs. 38±11 mm; P=0.012) compared to the other group. Moreover, levels of hs-cTnI were significantly higher among the re-hospitalized patients, both at initial visit (0.66±0.43 ng/ml vs 0.51±0.14 ng/ml, respectively; P=0.017) and at 3 months (0.59±0.48 ng/ml vs 0.48±0.23 ng/ml, respectively; P=0.030). This prospective study demonstrated that levels of hs-cTnI (both at the base and at follow up) are higher among patients who readmitted during 3 months of hospitalization for D-HF.
How to Cite
Hajsadeghi S, Bagheri Y, Ghafouri MH, Jafarian Kerman SR, Hassanzadeh M. High-Sensitive Troponin I and Re-Hospitalization in Patients With Decompensated Congestive Heart Failure. Acta Med Iran. 57(2):116-121.